Alert archive / Texas / High Wind Watches in 2017
High Wind Watch 2, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind watch at Feb 26, 2017, 2:46 PM CST for 13 counties in Texas. It took effect at Feb 28, 2017, 11:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2017, 2:46 PM CST (20:46 UTC)
- In effect from
- Feb 28, 2017, 11:00 AM CST
- Expired
- Feb 28, 2017, 3:23 AM CST
- In force
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 17 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2340 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
683 WWUS74 KAMA 262046 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 246 PM CST Sun Feb 26 2017 TXZ011>020-271300- /O.NEW.KAMA.HW.A.0002.170228T1700Z-170301T0100Z/ Oldham-Potter-Carson-Gray-Wheeler-Deaf Smith-Randall-Armstrong- Donley-Collingsworth- Including the cities of Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, and Wellington 246 PM CST Sun Feb 26 2017 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... The National Weather Service in Amarillo has issued a High Wind Watch...which is in effect from Tuesday morning through Tuesday evening. * Timing...11 AM CST to 7 PM CST * Winds...southwest 30 to 45 mph with gusts up to 65 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is potential for sustained winds of at least 40 mph or gusts of 58 mph or more. People in the watch area should secure any loose outdoor items such as garbage cans or lawn furniture. Persons planning to drive in the watch area... especially high profile vehicles...should consider delaying travel until the high wind threat diminishes. && $$
3 follow-up statements
549 WWUS74 KAMA 271235 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 635 AM CST Mon Feb 27 2017 TXZ011>020-272200- /O.CON.KAMA.HW.A.0002.170228T1700Z-170301T0100Z/ Oldham-Potter-Carson-Gray-Wheeler-Deaf Smith-Randall-Armstrong- Donley-Collingsworth- Including the cities of Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, and Wellington 635 AM CST Mon Feb 27 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * Timing...Tuesday morning from 11 AM CST to 7 PM CST Tuesday evening. * Winds...Southwest winds of 40 to 45 mph with gusts of 60 to 65 mph are expected across the southern Texas Panhandle from late Tuesday morning until around sunset Tuesday evening. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility...and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is potential for sustained winds of at least 40 mph or gusts of 58 mph or more. People in the watch area should secure any loose outdoor items such as garbage cans or lawn furniture. Persons planning to drive in the watch area... especially high profile vehicles...should consider delaying travel until the high wind threat diminishes. && $$ Andrade
701 WWUS74 KAMA 272150 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 350 PM CST Mon Feb 27 2017 TXZ001-006-007-281300- /O.EXA.KAMA.HW.A.0002.170228T1700Z-170301T0100Z/ Dallam-Hartley-Moore- Including the cities of Dalhart, Hartley, Channing, and Dumas 350 PM CST Mon Feb 27 2017 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... The National Weather Service in Amarillo has issued a High Wind Watch...which is in effect from Tuesday morning through Tuesday evening. * Timing...Tuesday morning from 11 AM CST to 7 PM CST Tuesday evening. * Winds...southwest 35 to 45 mph with gusts to near 70 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is potential for sustained winds of at least 40 mph or gusts of 58 mph or more. People in the watch area should secure any loose outdoor items such as garbage cans or lawn furniture. Persons planning to drive in the watch area... especially high profile vehicles...should consider delaying travel until the high wind threat diminishes. && $$ TXZ011>020-281300- /O.CON.KAMA.HW.A.0002.170228T1700Z-170301T0100Z/ Oldham-Potter-Carson-Gray-Wheeler-Deaf Smith-Randall-Armstrong- Donley-Collingsworth- Including the cities of Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, and Wellington 350 PM CST Mon Feb 27 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * Timing...Tuesday morning from 11 AM CST to 7 PM CST Tuesday evening. * Winds...southwest 35 to 45 mph with gusts up to 65 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is potential for sustained winds of at least 40 mph or gusts of 58 mph or more. People in the watch area should secure any loose outdoor items such as garbage cans or lawn furniture. Persons planning to drive in the watch area... especially high profile vehicles...should consider delaying travel until the high wind threat diminishes. && $$
989 WWUS74 KAMA 280923 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 323 AM CST Tue Feb 28 2017 TXZ001-006-007-011>020-010100- /O.UPG.KAMA.HW.A.0002.170228T1700Z-170301T0100Z/ /O.NEW.KAMA.HW.W.0002.170228T1600Z-170301T0100Z/ Dallam-Hartley-Moore-Oldham-Potter-Carson-Gray-Wheeler-Deaf Smith- Randall-Armstrong-Donley-Collingsworth- Including the cities of Dalhart, Hartley, Channing, Dumas, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, and Wellington 323 AM CST Tue Feb 28 2017 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING... The National Weather Service in Amarillo has issued a High Wind Warning...which is in effect from 10 AM this morning to 7 PM CST this evening. The High Wind Watch is no longer in effect. * Timing...Tuesday morning from 11 AM CST to 7 PM CST Tuesday evening. * Winds...southwest 40 to 45 mph. Wind gusts up to 60 mph common. Wind gusts up to 70 mph cannot be ruled out especially for the western Texas Panhandle. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ OKZ001>003-TXZ002>005-008>010-010100- /O.NEW.KAMA.HW.W.0002.170228T1600Z-170301T0100Z/ Cimarron-Texas-Beaver-Sherman-Hansford-Ochiltree-Lipscomb- Hutchinson-Roberts-Hemphill- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Borger, Miami, and Canadian 323 AM CST Tue Feb 28 2017 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING... The National Weather Service in Amarillo has issued a High Wind Warning...which is in effect from 10 AM this morning to 7 PM CST this evening. * Timing... * Winds...southwest 40 to 45 mph with gusts up to 60 mph. * Impacts...High winds can blow down small outbuildings and break limbs. Sudden wind gusts can cause drivers to lose control... especially in lightweight or high profile vehicles. Strong winds can cause blowing dust...reducing visibility... and cause flying debris. Isolated power outages could be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Ward
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind watch went out at Feb 26, 11:29 AM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Feb 26, 11:29 AM CST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1129 AM CST Sun Feb 26 2017
.AVIATION...18Z TAFS...
VFR conditions will prevail over the next 24 hours at all TAF
sites with winds less than 15kts through about 15Z. Winds will
then pick up out of the southwest 10-20kts gusting to 30kts at
times. Mid to high clouds will be present over KAMA, but otherwise
skies will be mostly clear.
Weber
&&
PREV DISCUSSION... /Issued 413 AM CST Sun Feb 26 2017/
DISCUSSION...
Surface low over eastern New Mexico with a frontal boundary
extending from the surface low southeast to along the Red River
Valley. Surface ridge will build into the Panhandles today
resulting in light winds. A surface trough will also extend from
the surface low northeast across the northern portions of the
forecast area today. Surface low and associated surface trough then
forecast to develop and deepen Monday to the lee of the central
and southern Rockies resulting in increasing southwesterly winds.
.PREV DISCUSSION... /Issued 528 AM CST Sun Feb 26 2017/
Surface low to track south into southeastern Colorado or
northeastern New Mexico Tuesday with a cold front extending east
across southwestern Kansas or the Oklahoma Panhandle by late
Tuesday. High level cloudiness will rapidly increase Tuesday as an
upper trough approaches from the western states and Rockies.
Upper trough to track east across the Panhandles Tuesday night
into early Wednesday with the cold front pushing south across the
forecast area Tuesday night.
Although short range and medium range models still forecasting
some light precip mainly over the extreme northern Panhandles,
models have backed off significantly on precip and mainly confined
to the extreme northwest or northern portions of the forecast
area late Tuesday. Decided to back off on precip Tuesday night
with mainly light rain over the far northwestern Panhandles
Tuesday afternoon. The dry air mass in place should not allow for
much or any precip to reach the ground. Patchy blowing dust may be
possible Tuesday afternoon across southwest and south central
Texas Panhandle. Surface high pressure to build into the
Panhandles Wednesday with dry and much cooler conditions expected.
Surface high shifts east and south away from the Panhandles
during the latter half of the week as surface low pressure
develops and deepens by Thursday and Friday. Another cold front to
push south into the forecast area Thursday which could stall
Friday. Warmer and windy conditions Friday and Saturday and
continued dry.
Schneider
FIRE WEATHER...
No elevated or critical fire weather conditions are expected today
due to light winds.
Southwest winds are expected to increase by Monday afternoon into
the 15 to 25 mph or 20 to 30 mph range with gusts to near 35 to 40
mph as surface low pressure to the lee of the central and southern
Rockies develops and deepens during the day. Minimum afternoon
relative humidities will mainly range from around 10 to 20
percent across the Panhandles Monday afternoon. Opted to issue a
Fire Weather Watch across mainly the western Texas Panhandle
Monday afternoon into early Monday evening wh
.PREV DISCUSSION... /Issued 528 AM CST Sun Feb 26 2017/
AVIATION...
For the 12 TAFs:
VFR conditions will prevail at the terminals throughout the valid
TAF period. Light and variable winds will be realized through
this period as well with mostly clear skies. There could be some
10K foot ceilings around briefly, but it appears this should be
limited to KAMA at this time. ere higher confidence
expected of 20 foot wind speeds and minimum afternoon relative
humidities meeting criteria.
High level cloudiness is expected to increase on Tuesday with
skies mostly cloudy to cloudy through the day. These high clouds
could put a damper on wind speeds and relative humidities by
inhibiting a strong mixing process to take place. A deep surface
low will move to near northeast New Mexico or extreme southeastern
Colorado Tuesday afternoon with a cold front near southwestern
Kansas or the Oklahoma Panhandle by late Tuesday. Still expect
downsloping 20 foot southwesterly winds to increase to around 25
to 40 mph with gusts to near 50 to 60 mph Tuesday afternoon.
Although the 20 foot winds may be less than forecast, still should
be strong enough to meet wind speed criteria for critical fire
weather conditions. However, relative humidities may only fall to
near 15 percent to around 20 percent due to the thick high level
cloudiness. Decided to hold off for now on a Fire Weather Watch
for Tuesday, although elevated to critical will still be possible.
Elevated and/or critical fire weather conditions will also be
possible Wednesday and Friday.
Schneider
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 60 32 71 42 72 / 0 0 0 0 5
Beaver OK 53 29 69 41 69 / 0 5 0 0 10
Boise City OK 52 25 64 36 63 / 0 0 0 0 20
Borger TX 60 34 71 46 73 / 0 0 0 0 5
Boys Ranch TX 60 30 71 41 71 / 0 0 0 0 5
Canyon TX 61 32 71 41 73 / 5 0 0 0 5
Clarendon TX 63 34 72 45 76 / 0 5 0 0 0
Dalhart TX 57 27 66 38 66 / 0 0 0 0 5
Guymon OK 55 28 68 39 68 / 0 0 0 0 10
Hereford TX 61 31 71 41 71 / 0 0 0 0 5
Lipscomb TX 55 32 71 44 73 / 0 5 5 0 5
Pampa TX 58 33 67 43 71 / 0 5 0 0 5
Shamrock TX 59 35 71 44 76 / 0 10 5 0 0
Wellington TX 62 37 72 44 79 / 0 10 5 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from Monday afternoon through Monday evening
for the following zones: Dallam...Deaf Smith...Hartley...
Moore...Oldham...Potter...Randall...Sherman.
OK...None.
&&
89Hazardous weather outlook, Feb 26, 5:55 AM CST, 8 hours 51 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Amarillo TX 555 AM CST Sun Feb 26 2017 OKZ001>003-TXZ001>020-270000- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 555 AM CST Sun Feb 26 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated to critical fire weather conditions will be possible during the afternoons Monday, Tuesday, Wednesday, and Friday for portions of the Panhandles. A Fire Weather Watch has been issued over the western portions of the Texas Panhandle Monday afternoon into early evening. A Wind Advisory or High Wind Watch may be needed on Tuesday across portions of the Panhandles as winds expected to be southwest 25 to 40 mph with gusts up to near 50 to 60 mph possible. Patchy blowing dust is expected Tuesday afternoon across the southwestern and south central Texas Panhandle which may reduce visibilities at times. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions on Monday, Tuesday, Wednesday, and Friday. Schneider
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:20 AM CST | Fire Weather Watch | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more | 24 hr |
| Feb 26, 2:44 PM CST | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 25 hr |
Nearby
High Wind Watches in Texas, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.